I just need some advice from anyone on the pill or who knows some one whos taken it before, I have a few questions about the side effects. First of all, i heard somewhere that once you get off the pill you sometimes break out in bad acne or really oily skin, does this happen to most women? I also heard that being on the pill can lower your sex drive, which i really dont want, and is there any way to avoid this? Has anyone experianced any other bad side effects from taking BC?
I take micrognon 30, combined oral contraceptive and I have yet to come across any bad side-effects.
I stopped taking them for about 5 months last year and noticed no difference in my skin, I've always had an oily T-zone!
The pill certainly hasn't lowered my sex-drive at all!
I know that it certainly increased my appetite a little, but I didn't gain weight as I noticed I was eating more and went to the gym 3 times instead of twice per week, after about a month or so my appetite seemed to settle back down and I have been fine ever since.
My sex drive is effected, but only minorly. It is lower, especially on the last week of pills, but on my week off I go kind of crazy for sex. While I'm on it though, it doesn't go low enough to the point where it would make things bad/I don't have sex. I still want it, just about 80% instead of 100%. My skin improved, and a lot of girls skin does that instead of getting worse. It really varies from person to person, but I haven't had any huge problems with it ever.
I started the pill at 18 (1998) because I had an irregular menstrual cycle. I stopped taking it at 23 (2003) and went back on it just over a year ago. I'm on Ortho-tricyclen regulars and have never experiences and bad side-effects. In fact, it cleared my ance up and when I went off the pill at 23 it never came back. It for sure did NOT lower my sex drive. In fact, I almost wonder if it increased my sex drive. My sex drive is always highest during my last week of the blue pills just before I start my period.
I recommend the pill because it's easy (I set my cell phone alarm for 9:00pm to remind me to take it) and there seem to be less side effects than other bc for women (don't get me started on the problems with the depo-provera needle my sister took, or the patch that apparantly there are a lot of law suits against). The pill, I believe, is the best method for younger girls. Things like the IUD are more technical and require insertion of a foreign object, but they do work.
ok, well thanks alot to all three of you, i feel a bit more confident about starting birth control pills now that i've heard from a few people who have taken them, Ladykitten i'm glad to hear that your acne didnt come back at all when you got off the pill, thank you again for your replies
hey all, i have just been to the doc to get my first prescription, just a question, do i HAVE to wait until i get my next period to start it? or an't i just start now? i have to go camping scoon, and i do not want to have my period while i am away. can someone please help?
You can just start now, that's fine. However, if you start it when you get your period, there will be a better chance that your period will be on a normal schedule sooner. If you start mid-cycle, your period might get weird for a few months and you might have some spotting.
How soon are you camping? Unless it's more than a few months away, you can't really control it.